Florida, 2005

Damaging Wind in Florida, June 1, 2005

June 1, 2005 · NWS MFL · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 1, 6:00 AM EST, 2 hours 34 minutes earlier.

Area forecast discussion, Jun 1, 6:00 AM EST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
700 AM EDT WED JUN 1 2005

.UPDATE...PRODUCTS WERE UPDATED FOR TORNADO WATCH 370 IN EFFECT FOR
ALL BUT MIAMI-DADE AND MAINLAND MONROE COUNTIES FOR THE LOCAL AREA.

&&

.PREV DISCUSSION...AN UPPER TROUGH CONTINUES SITUATED OVER THE GULF
OF MEXICO. MODELS INDICATE THAT THIS TROUGH WILL NOT PULL NORTHEAST
AWAY FROM THE AREA UNTIL FRIDAY...SO RATHER ACTIVE WEATHER IS
EXPECTED UNTIL THEN.

FOR TODAY...A LINE OF STORMS CURRENTLY ACROSS CENTRAL FLORIDA
EXTENDING SW INTO THE GULF IS EXPECTED TO AFFECT WESTERN AREAS
THIS MORNING. SCATTERED ACTIVITY AHEAD OF THIS LINE WILL AFFECT THE
REST OF THE AREA THIS MORNING. A TOUGH CALL...BUT AM EXPECTING MUCH
OF THIS ACTIVITY TO DISSIPATE BY LATE MORNING...BEFORE MORE STORMS
FIRE UP DURING THE HEATING OF THE DAY. SATELLITE SHOWS CLEARING SKIES
LIFTING NORTH ACROSS THE FL STRAITS. SO IT LOOKS LIKE ENOUGH
SUNSHINE WILL BE SEEN THIS AFTERNOON TO ALLOW TEMPS TO REACH AROUND
90 MOST AREAS TODAY. THIS COMBINED WITH DEWPOINTS IN THE UPPER 70S
WILL RESULT IN HEAT INDICES REACHING 100-105F EAST COAST METRO AREAS
THIS AFTERNOON. AM GOING TO GO WITH THIS...THOUGH SHOULD THE
CONVECTIVE LINE NOW TO OUR NW PERSIST OR ADVANCE MORE EASTWARD THAN
ANTICIPATED THIS MORNING...TEMPS WOULD BE HELD DOWN ABOUT 5 DEGREES.
WILL HIGHLIGHT HEAT INDICES EAST COAST ZONES AND STRONG STORM
POTENTIAL INTERIOR AREAS NEAR LAKE OKEE. SPC PLACES THIS AREA IN
SLIGHT RISK OF SEVERE FOR TODAY. SHOULD ANY STORM BECOME
SEVERE...DAMAGING WINDS WOULD BE THE MAIN THREAT AS FLOW BECOMES
UNIDIRECTIONAL TODAY AND THE TEMP PROFILE IS RATHER WARM.

WILL KEEP CHANCE POPS THROUGH FRIDAY EVEN AT NIGHT AS ROUNDS OF
STORMS COULD IMPACT THE AREA UNTIL THE TROUGH DEPARTS THE GULF.
THE MOST CONCENTRATED ACTIVITY THOUGH IS EXPECTED TO BE ACROSS
NORTH AND CENTRAL FL. WE WILL HAVE TO WATCH SEVERE POTENTIAL FOR
TOMORROW AS SPC HAS PLACED ALL OF SOUTH FL IN A SLIGHT RISK THEN.
WE WILL HIGHLIGHT STRONG STORM POTENTIAL TOMORROW IN THE
HAZARDOUS WX OUTLOOK...AND THIS CAN BE BEEFED UP LATER ON SHOULD
CONDITIONS WARRANT.

A RETURN TO A MORE NORMAL REGIME IS EXPECTED BY THE WEEKEND AS
THE TROUGH PULLS NE AWAY FROM THE AREA AND THE ATLANTIC RIDGE
BUILDS IN ACROSS NORTH FLORIDA. THIS WILL RESULT IN MOSTLY
AFTERNOON CONVECTION FOCUSED ACROSS INTERIOR SOUTH FL.

&&

.MARINE...WINDS ON THE GULF SIDE ARE EXPECTED TO BE IN THE 15-20
KT RANGE TODAY. THE ATLANTIC SHOULD BE NEAR 15 KTS. THE REST OF
THE PERIOD LOOKS GOOD WITH PREVAILING WINDS LESS THAN 15 KTS AND
SEAS 4 FT OR LESS.

&&

.FIRE WEATHER...NO CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  90  76  88  77 /  60  40  60  30
FORT LAUDERDALE  90  77  88  77 /  50  40  50  30
MIAMI            90  77  88  77 /  50  40  50  30
NAPLES           87  76  88  76 /  60  50  60  30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...TORNADO WATCH GLADES, HENDRY, PALM BEACH, BROWARD AND COLLIER
COUNTIES.
AM...NONE.
GM...NONE.
&&

DFG
Hazardous weather outlook, Jun 1, 8:10 AM EST, 24 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
910 AM EDT WED JUN 1 2005

FLZ063-066>075-021100-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
910 AM EDT WED JUN 1 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

...SEVERE THUNDERSTORMS POSSIBLE ACROSS SOUTH FLORIDA TODAY...

THUNDERSTORMS: NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS SOUTH
FLORIDA TODAY. SOME OF THESE STORMS MAY BE SEVERE WITH WIND GUSTS IN
EXCESS OF 58 MPH, HAIL TO THE SIZE OF PENNIES, LOCALLY HEAVY
RAINFALL, AND POSSIBLE TORNADOES. THE GREATEST RISK IS ALONG AND
NORTH OF A LINE FROM EVERGLADES CITY TO FORT LAUDERDALE. ISOLATED
SEVERE STORMS ARE POSSIBLE AT LEAST THROUGH THIS AFTERNOON, BUT MAY
LINGER INTO THE EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE EXPECTED EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE URGED TO MONITOR THE WEATHER AND SELF ACTIVATE IF
NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

HANDEL

In the hours before

Special weather statement, Jun 1, 3:48 AM EST, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
448 AM EDT WED JUN 1 2005

FLZ069-070-075-010930-
EASTERN COLLIER-MAINLAND MONROE-WESTERN COLLIER-
448 AM EDT WED JUN 1 2005

...STRONG THUNDERSTORMS MOVING THROUGH WEST COAST AREAS OF SOUTH
FLORIDA EARLY THIS MORNING...

A LINE OF SHOWERS AND THUNDERSTORMS OVER THE WEST COAST AREAS OF
SOUTH FLORIDA WILL BE MOVING TO THE NORTH AT 20 TO 25 MPH. THIS LINE
OF STORMS WILL AFFECT NAPLES...BELLE MEADE...GOLDEN
GATE...EVERGLADES CITY...ROCK ISLAND...AND ORANGE TREE.

THE PRIMARY IMPACTS FROM THESE STORMS WILL BE FREQUENT LIGHTNING AND
GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND
BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN
A SAFE BUILDING UNTIL THE STORM PASSES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT
AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR
YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4522 TO REPORT SIGNIFICANT WEATHER.

BAXTER
Special weather statement, Jun 1, 3:57 AM EST, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
457 AM EDT WED JUN 1 2005

FLZ068-071-072-074-010945-
BROWARD METROPOLITAN-DADE METROPOLITAN-PALM BEACH EASTERN-WESTERN
BROWARD-
457 AM EDT WED JUN 1 2005

...A CLUSTER OF STRONG THUNDERSTORMS MOVING THROUGH NORTHERN
MIAMI-DADE AND INTO SOUTHERN BROWARD COUNTIES...

A CLUSTER OF STRONG STORMS OVER NORTHERN MIAMI-DADE NEAR FIU CAMPUS
WILL MOVE NORTH AT 20 TO 25 MPH THROUGH NORTH MIAMI-DADE AND INTO
SOUTH BROWARD COUNTIES. SOME LOCATIONS THAT COULD BE AFFECTED ARE
DORAL...MIAMI-LAKES...HIALEAH...MIAMI-GARDENS...MIRAMAR...AND
PEMBROKE PINES.

THE PRIMARY IMPACTS FROM THIS CLUSTER OF STRONG STORMS WILL BE
FREQUENT LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN
SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT
AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR
YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4522 TO REPORT SIGNIFICANT WEATHER.

BAXTER
Special weather statement, Jun 1, 4:51 AM EST, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
551 AM EDT WED JUN 1 2005

FLZ063-066>072-011500-
INLAND BROWARD-METROPOLITAN BROWARD-COASTAL COLLIER-
INLAND COLLIER-GLADES-HENDRY-INLAND PALM BEACH-
METROPOLITAN PALM BEACH-
551 AM EDT WED JUN 1 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 370 IN
EFFECT UNTIL 11 AM EDT FOR THE FOLLOWING AREA...

IN FLORIDA THIS WATCH INCLUDES 5 COUNTIES

IN SOUTH FLORIDA

BROWARD... COLLIER... GLADES...
HENDRY... PALM BEACH...

INCLUDING THE ADJACENT WATERS AND LAKE OKEECHOBEE

THIS INCLUDES THE CITIES OF...MOORE HAVEN...CLEWISTON...
FORT LAUDERDALE...NAPLES AND WEST PALM BEACH.

TORNADOES...HAIL TO ONE INCH IN DIAMETER...THUNDERSTORM WIND
GUSTS TO 70 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE
AREAS.

REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES IN AND
CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR
THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

The radar

The Miami radar (KAMX), 65 km away, was scanning. The volume nearest the first event began at 13:34 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Broward

When
June 1, 8:34 AM EST
Where
Broward County, Ft Lauderdale
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
TRAINED SPOTTER
Coordinates
26.133, -80.133

A severe thunderstorm produced wind gusts that broke off large tree limbs and damaged awnings on U.S. 1 about one-quarter mile south of Oakland Park Boulevard.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453989.